Alert archive / Massachusetts / Small Craft Advisories in 2017
Small Craft Advisory 109, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Sep 27, 2017, 3:22 AM EDT. It took effect at Sep 28, 2017, 1:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 27, 2017, 3:22 AM EDT (07:22 UTC)
- In effect from
- Sep 28, 2017, 1:00 PM EDT
- Expired
- Sep 27, 2017, 4:29 PM EDT
- In force
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
761 WHUS71 KBOX 270722 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 322 AM EDT WED SEP 27 2017 ANZ231-232-271530- /O.NEW.KBOX.SC.Y.0109.170928T1700Z-170928T2200Z/ CAPE COD BAY-NANTUCKET SOUND- 322 AM EDT WED SEP 27 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 1 PM TO 6 PM EDT THURSDAY. * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254>256-271530- /O.EXT.KBOX.SW.Y.0015.000000T0000Z-170928T2200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 322 AM EDT WED SEP 27 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 6 PM EDT THURSDAY... * SEAS...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ235-237-271530- /O.EXT.KBOX.SW.Y.0016.000000T0000Z-170928T2200Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 322 AM EDT WED SEP 27 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 6 PM EDT THURSDAY... * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ233-234-271530- /O.EXT.KBOX.SW.Y.0016.000000T0000Z-170928T2200Z/ VINEYARD SOUND-BUZZARDS BAY- 322 AM EDT WED SEP 27 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 6 PM EDT THURSDAY... * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ250-271530- /O.EXT.KBOX.SW.Y.0015.000000T0000Z-170928T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 322 AM EDT WED SEP 27 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 6 PM EDT THURSDAY... * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ236-271530- /O.EXT.KBOX.SW.Y.0015.000000T0000Z-170928T2200Z/ NARRAGANSETT BAY- 322 AM EDT WED SEP 27 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 6 PM EDT THURSDAY... * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
2 follow-up statements
713 WHUS71 KBOX 271443 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1043 AM EDT WED SEP 27 2017 ANZ231-232-272245- /O.CON.KBOX.SC.Y.0109.170928T1700Z-170928T2200Z/ CAPE COD BAY-NANTUCKET SOUND- 1043 AM EDT WED SEP 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 6 PM EDT THURSDAY... * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254>256-272245- /O.CON.KBOX.SW.Y.0015.000000T0000Z-170928T2200Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1043 AM EDT WED SEP 27 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY... * SEAS...7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ235-237-272245- /O.CON.KBOX.SW.Y.0016.000000T0000Z-170928T2200Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1043 AM EDT WED SEP 27 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY... * SEAS...7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ233-234-272245- /O.CON.KBOX.SW.Y.0016.000000T0000Z-170928T2200Z/ VINEYARD SOUND-BUZZARDS BAY- 1043 AM EDT WED SEP 27 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY... * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ250-272245- /O.CON.KBOX.SW.Y.0015.000000T0000Z-170928T2200Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1043 AM EDT WED SEP 27 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY... * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ ANZ236-272245- /O.CON.KBOX.SW.Y.0015.000000T0000Z-170928T2200Z/ NARRAGANSETT BAY- 1043 AM EDT WED SEP 27 2017 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 PM EDT THURSDAY... * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
742 WHUS71 KBOX 272029 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 429 PM EDT WED SEP 27 2017 ANZ231-232-280430- /O.CAN.KBOX.SC.Y.0109.170928T1700Z-170928T2200Z/ /O.NEW.KBOX.SC.Y.0110.170928T2200Z-170929T1000Z/ CAPE COD BAY-NANTUCKET SOUND- 429 PM EDT WED SEP 27 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THURSDAY TO 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 6 AM EDT FRIDAY. * WINDS AND SEAS...NORTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ233-234-280430- /O.CAN.KBOX.SW.Y.0016.000000T0000Z-170928T2200Z/ /O.NEW.KBOX.SC.Y.0110.170927T2029Z-170929T1000Z/ VINEYARD SOUND-BUZZARDS BAY- 429 PM EDT WED SEP 27 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM EDT FRIDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHEAST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ236-280430- /O.CAN.KBOX.SW.Y.0015.000000T0000Z-170928T2200Z/ /O.NEW.KBOX.SC.Y.0110.170927T2029Z-170929T1000Z/ NARRAGANSETT BAY- 429 PM EDT WED SEP 27 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM EDT FRIDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-280430- /O.CAN.KBOX.SW.Y.0016.000000T0000Z-170928T2200Z/ /O.NEW.KBOX.SC.Y.0110.170927T2029Z-170929T1000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 429 PM EDT WED SEP 27 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM EDT FRIDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHEAST WINDS 5 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-280430- /O.CAN.KBOX.SW.Y.0015.000000T0000Z-170928T2200Z/ /O.NEW.KBOX.SC.Y.0110.170927T2029Z-170929T1000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 429 PM EDT WED SEP 27 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM EDT FRIDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254>256-280430- /O.CAN.KBOX.SW.Y.0015.000000T0000Z-170928T2200Z/ /O.NEW.KBOX.SC.Y.0110.170927T2029Z-170929T1000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 429 PM EDT WED SEP 27 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM EDT FRIDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ251-280430- /O.NEW.KBOX.SC.Y.0110.170928T2200Z-170929T1000Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 429 PM EDT WED SEP 27 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THURSDAY TO 6 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 6 PM THURSDAY TO 6 AM EDT FRIDAY. * WINDS AND SEAS...NORTH WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Sep 27, 3:19 AM EDT, 3 minutes earlier.
Area forecast discussion, Sep 27, 3:19 AM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
319 AM EDT Wed Sep 27 2017
.SYNOPSIS...
Another warm and humid day is ahead after morning fog. A cold
front will cross the region tonight and Thursday accompanied by
scattered showers, especially near Cape Cod and the Islands. Much
cooler and less humid air will be ushered into the region
Thursday night and continue through the weekend. Dry weather
dominates, but a fast moving low pressure system may bring a
period of scattered showers to the region late Friday night
and/or Saturday. A return to above normal temperatures along
with mainly dry weather is expected by early next week.
&&
.NEAR TERM /THROUGH TODAY/...
Dense Fog Advisory remains posted for RI and SE MA. Many
locations along South Coast, Cape, and Islands have been
reporting 1/4 mile or less visibility, which will persist
through early this morning. It's possible dense fog hangs on
much of day on Cape Cod and Islands, especially Nantucket, so
advisory may need to be extended in later forecasts. This is
reflected in most of high-res guidance.
Dense fog may try to expand into NE CT and into southern
suburbs of BOS, but as long as winds stay SW (which should be
the case) fog will remain outside of the city itself.
Elsewhere, dense fog has been more patchy in nature according to
webcams, so we are not planning to expand advisory any further
at this time.
Otherwise, daytime heating will gradually erode stratus/fog this
morning with most of SNE breaking out into sunshine by mid to
late morning. Again, clouds will be more stubborn around Cape
Cod and Islands, so kept higher cloud cover there given marine
inversion and light wind flow. Weak surface convergence across
interior may be enough to trigger an isolated afternoon shower.
Highs are a blend of MOS guidance, which gives mid to upper 80s
across most of region, with 70s along immediate coast. This is
close to record highs for today, which are listed in the Climate
section.
We are also continuing the High Surf Advisory through Thursday
due to persistent S swells from Maria. This may need to be
extended into Friday in later forecasts.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM THURSDAY/...
Cold front enters western New England tonight and will head off
coast Thu morning. Another round of dense fog/low clouds
expected tonight as we remain in moist airmass, along with
scattered showers, especially overnight.
00z models/ensembles have increased chances of heavier rain near
Cape Cod and Islands late tonight into Thu morning as cold
front interacts with plume of high precipitable water (>2
inches). As previous forecaster mentioned, combination of
tropical moisture plume, frontal boundary, and upper jet streak
across lower Great Lakes favor development of Predecessor
Rainfall Event (PRE) near or over SE New England. Upper flow is
not a classic setup, as we don't have typical troughing located
near Great Lakes, so it's still possible focus for heaviest
rainfall remains offshore. In addition, QPF is one of the least
reliable model fields, so it's certainly possible higher-res
models have axis placed too far to NW, especially considering
rather flat upper flow. We did nudge QPF up a bit in light of
model trends, thinking Cape and Islands could pick up around an
inch, but it's possible to receive as much as 2-3" or even less
than 1".
Cold front heads offshore around midday, followed by surge of
cooler and drier air into region on N/NW winds. This will
deepen mixing layer and support gusts of 25-35 mph Thu
afternoon, with strongest winds near coast.
Relied on MOS blend for lows tonight (60s) and highs Thu (70s).
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Highlights...
* Much cooler fall like temps Thu night through the weekend
* Period of scattered showers possible late Fri night and/or Sat
* Unseasonably mild afternoons return early next week
Details...
Thursday night and Friday...
Much cooler/drier air works into the region Thu night. Gusty
northwest expected during the evening especially on the
Cape/Nantucket where they will persist through the overnight hours
given cooler air moving over the relatively mild ocean. Low temps
by daybreak will be mainly in the 40s to lower 50s. Plenty of
sunshine on Friday, but much cooler with high temps mainly in the
60s along with low humidity.
Friday night and Saturday...
Potent shortwave/cold pool aloft will drop southeast from the Great
Lakes into our region. This should steepen mid level lapse rates
and probably bring enough moisture/forcing for a period of scattered
showers sometime late Friday night and/or Saturday. The GFS is a
bit more interesting than most of the other guidance, showing a
better surface low and and potential inverted trough setup. If this
were to occur, a better chance for a steady period of rain would
exist especially along the coast. Still plenty of time to sort that
out though but right now thinking more scattered showers. Low temps
Fri night should mainly be in the 40s to lower 50s. Highs on Sat
will depend on the amount of clouds/shower potential, but for now
feel highs in the lower to middle 60s seem reasonable.
Saturday night and Sunday...
Large high pressure builds into the region Saturday night allowing
for an ideal night of radiational cooling. Low should bottom out in
the middle to upper 30s across the normally coolest outlying
locations, to mainly the lower to middle 40s elsewhere. Plenty of
sunshine on Sunday and warming mid level temps should allow highs to
recover well into the 60s to near 70.
Monday and Tuesday...
Upper level ridging returns to southern New England early next week.
The result should be above normal temps again with highs well into
the 70s by Mon and Tue.
&&
.AVIATION /07Z WEDNESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Moderate confidence.
IFR/LIFR prevails through 12z across much of RI/SE MA before
gradual improvement to VFR by late morning, except on Cape/
Islands where IFR ceilings may persist much of day. Farther N
and W, VFR with areas of IFR in fog through sunrise, which
should then burn off quickly. May see isolated afternoon shower
across western MA/northern CT.
Conditions lower back to IFR/LIFR tonight, especially near South
Coast. Scattered showers expected overnight.
Should see quick improvement to VFR Thu morning as cold front
pushes off coast and winds shift to N/NW. Briefly heavier
showers may affect Cape and Islands, or just stay offshore, but
even these areas will improve to VFR by midday. Gusty N/NW winds
develop Thu afternoon with 20-25kt gusts.
KBOS TAF...Moderate confidence. Visibility may lower to MVFR
(5SM) in fog before sunrise, but not likely with light SW wind.
KBDL TAF...Moderate confidence. Visibility may briefly lower to
IFR (3SM) in fog around sunrise.
Outlook /Thursday Night through Sunday/...
Thursday night through Sunday...High confidence. Mainly VFR
conditions except for a period of MVFR conditions possible sometime
late Friday night/Saturday in a round of scattered showers.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Thursday/...
Today through Thursday...High confidence.
Weak gradient remains over region today with light S/SE winds,
before cold front crosses waters Thu with wind shift to N/NW.
Small Craft Advisories remain posted for most of MA/RI waters
for hazardous seas through Thu, as long period S swells from
Maria produce seas as high as 12 ft on outer coastal waters.
This may need to be extended into Fri with later forecasts.
Also issued SCA for Cape Cod Bay and Nantucket Sound for Thu
afternoon due to increasing N winds behind cold front, which
should gust to 25-30kt. This also includes other marine areas
currently covered by SCA for seas.
Dense fog will impact coastal waters through late morning,
especially on south coastal waters. Fog may linger most of day
around Cape and Islands, and will spread back toward coast this
evening. Showers expected overnight into Thu ahead of cold
front, some of which should produce brief downpours.
Outlook /Thursday Night through Sunday/...
Thursday night and Friday...High confidence. Northerly wind gusts
of 25 to 35 knots expected Thursday night in the cool advection
pattern over the relatively mild ocean. Strongest of those winds
will be southeast of ACK, where marginal gale force gusts are
possible during the evening. Wind gusts should gradually diminish
on Friday as pressure gradient weakens. Meanwhile left over
southeast swell Thu night and Friday will only gradually diminish
and seas will be quite choppy with gusty winds blowing from the
opposite direction.
Saturday and Sunday...High confidence. Some marginal 5 foot seas
across the outer-waters possible Saturday. Otherwise, some gusts up
to 20 knots possible at times but conditions should generally remain
below small craft thresholds.
&&
.CLIMATE...
We should come close to a record high at BDL today, but should
come up just short at BOS, PVD, and ORH.
Here are the records...
BOS...86...1933 and 1998
BDL...88...1998
PVD...86...1998
ORH...85...1933
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Dense Fog Advisory until 9 AM EDT this morning for MAZ017>021.
High Surf Advisory until 6 PM EDT Thursday for MAZ020-022>024.
Dense Fog Advisory until 11 AM EDT this morning for MAZ022>024.
RI...Dense Fog Advisory until 9 AM EDT this morning for RIZ001>008.
High Surf Advisory until 6 PM EDT Thursday for RIZ006>008.
MARINE...Small Craft Advisory from 1 PM to 6 PM EDT Thursday for ANZ231-
232.
Small Craft Advisory for hazardous seas until 6 PM EDT
Thursday for ANZ233>237-250-254>256.
&&
SYNOPSIS...Frank/JWD
NEAR TERM...JWD
SHORT TERM...JWD
LONG TERM...Frank
AVIATION...Frank/JWD
MARINE...Frank/JWD
CLIMATE...JWDHazardous weather outlook, Sep 27, 3:19 AM EDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Taunton MA 319 AM EDT Wed Sep 27 2017 CTZ002>004-MAZ002>016-026-280730- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Middlesex MA- 319 AM EDT Wed Sep 27 2017 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts and western Massachusetts. .DAY ONE...Today and Tonight. Patchy dense fog with visibilities near zero are possible early this morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Patchy dense fog with visibility near zero are possible early Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ017>019-021-RIZ001>005-280730- Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA- Southern Plymouth MA-Northwest Providence RI-Southeast Providence RI- Western Kent RI-Eastern Kent RI-Bristol RI- 319 AM EDT Wed Sep 27 2017 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southeastern Massachusetts and northern Rhode Island. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Patchy dense fog with visibility near zero are possible early Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ020-RIZ006>008-280730- Southern Bristol MA-Washington RI-Newport RI-Block Island RI- 319 AM EDT Wed Sep 27 2017 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY... This Hazardous Weather Outlook is for southeastern Massachusetts and southern Rhode Island. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Patchy dense fog with visibility near zero are possible early Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ022>024-280730- Barnstable MA-Dukes MA-Nantucket MA- 319 AM EDT Wed Sep 27 2017 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY... This Hazardous Weather Outlook is for southeastern Massachusetts. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. High Surf Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Surf Advisory. Patchy dense fog with visibility near zero are possible early Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-280730- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 319 AM EDT Wed Sep 27 2017 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and Tonight. Areas of dense fog will impact mariners overnight, mainly on the south coastal waters. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Marginal northerly gale force wind gusts up to 35 knots are possible southeast of Nantucket Thursday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Frank For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 9:17 PM EDT | Dense Fog Advisory | BOX | Barnstable, Bristol, Dukes, Franklin, Hampden, Hampshire and 4 more | 14 hr |
| Sep 27, 4:29 PM EDT | Small Craft Advisory | BOX | 47 hr | |
| Sep 27, 6:58 PM EDT | Dense Fog Advisory | BOX | Barnstable, Bristol, Dukes, Nantucket, Norfolk, Plymouth | 12 hr |
Nearby
Small Craft Advisories in Massachusetts, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.